Burning veins

Hello everyone,
I have had Scleroderma for 7 years. The past 3 years have been great, as it seems everything was inactive and then BOOM over night all kinds of things started happening. Over the past 4 months I am having a massive flair up with more new symptoms. I was wondering if anyone else is or has experienced this as this is new for me. I am having problems mostly on the top of my hands. It feels like my veins are on fire. It feels similar to when an IV is put in and they inject painful medications. It starts at the base of my hand and then shoots up, burning like fire.
What is happening and whats causing that and does it go away?

Report post

6 replies. Join the discussion

I was exactly like that. Felt like hot liquid was flowing thru my veins. The "burning" feeling is actually neuropathy which means your nerve endings are mis-firing. Possibly your scleroderma is getting worse but you must get to the doctor. if interested, my story is under CUBBY REMISSION.

Report post

Hi Cubby and thank you for replying to my post. I had a feeling that it was my scleroderma was indeed getting worse. For 3 years I was doing pretty well and then overnight all kinds of new things along with the old started up. Is there anything that helps with the burning?

Report post

Hi Lady;
I had that also,every vein in my body fely like they had battery acid in them instead of blood.Each time that happened I would get a racing heart.Ended up in ER so often thinking I was having a heart attack.On my umpteenth visit a very astude doctor from Korea(student exchange) told me I had SD and to get to a rheumy.The only thing that calmed things down was Ativan,a very nice little blue pill that would dtop it in 10 minutes.As Cubby says,it is neuropathy.The worst was when I had it in my jaws and eyes as it affected the tri-geminal nerve also.Glad those days are far behind me.

Report post

I have been having severe jaw pain and didnt even think it was connected to the Sclero I assumed it was just TMJ, i'm glad you meantioned that you have pain in your jaw, Im going to bring that to my doctors attention.

Report post

What is Ativan? I have told my rheumy I feel like I have a sunburn under my skin especially in my hands and feet. He hasn't addressed this .....I assumed nothing can be done.

Report post

Hi, everyone. As I reported a few weeks ago, I developed neuropathy in my right leg and foot. The buring is horrible. I have been taking Neurontin for it, and I guess it helps a little. I also take Vicodin when it gets to be unbearable. Funny thing is, I have been told it's not related to my scleroderma. Is it just a coincidence?

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support the Scleroderma Foundation

Help the Scleroderma Foundation reach its goals and support people like yourself by making a donation today.

Donate to the Scleroderma Foundation

Discussion topics

From the Scleroderma Foundation

Community leaders